Alert archive / Maine / Coastal Flood Statements in 2012

Coastal Flood Statement 1, NWS Gray, ME

April 7, 2012Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Apr 7, 2012, 3:17 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Apr 7, 2012, 10:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 3:17 PM EDT (19:17 UTC)
In effect from
Apr 7, 2012, 10:00 PM EDT
Expired
Apr 8, 2012, 1:00 AM EDT
In force
3 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WHUS41 KGYX 071917
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT SAT APR 7 2012

...ABNORMALLY HIGH TIDE EXPECTED TONIGHT...

.HIGH TIDE IN PORTLAND TONIGHT IS 11.7 FT AT 1109 PM. ALTHOUGH
WINDS ARE MOSTLY OFFSHORE... A RESIDUAL SURGE OF 0.1 TO 0.3 FT IS
POSSIBLE... BRINGING THE TIDE HEIGHT CLOSE TO THE 12 FT FLOOD
STAGE. WAVES ARE SMALL AND WILL NOT CAUSE A SIGNIFICANT HAZARD FOR
SPLASH OVER.

MEZ023-024-NHZ014-080330-
/O.NEW.KGYX.CF.S.0001.120408T0200Z-120408T0500Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
317 PM EDT SAT APR 7 2012

* LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE
  FROM PORTLAND SOUTHWARD.

* COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST
  BELOW FLOOD STAGE.

* TIMING...HIGH TIDE AT PORTLAND IS AT 1109 PM TONIGHT. HIGH WATER
  MAY BE OBSERVED FROM 10 PM UNTIL 1 AM ESPECIALLY IN COASTAL NEW
  HAMPSHIRE.

* IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS
  RISE OVERNIGHT. THOSE WITH INTERESTS ALONG VULNERABLE COASTLINES
  SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS.

$$
1 follow-up statement
384 
WHUS41 KGYX 072351
CFWGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
751 PM EDT SAT APR 7 2012

...ABNORMALLY HIGH TIDE EXPECTED TONIGHT...

.HIGH TIDE IN PORTLAND TONIGHT IS 11.6 FT AT 1222 AM. ALTHOUGH
WINDS ARE MOSTLY OFFSHORE... A RESIDUAL SURGE OF 0.1 TO 0.3 FT IS
POSSIBLE... BRINGING THE TIDE HEIGHT CLOSE TO THE 12 FT FLOOD
STAGE. WAVES ARE SMALL AND WILL NOT CAUSE A SIGNIFICANT HAZARD
FOR SPLASH OVER.

MEZ023-024-NHZ014-080500-
/O.CON.KGYX.CF.S.0001.120408T0200Z-120408T0500Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
751 PM EDT SAT APR 7 2012

* LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE 
  FROM PORTLAND SOUTHWARD. 

* COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY 
  JUST BELOW FLOOD STAGE. 

* TIMING...HIGH TIDE AT PORTLAND IS AT 1222 AM TONIGHT. HIGH WATER
  MAY BE OBSERVED FROM 10 PM UNTIL 1 AM ESPECIALLY FROM PORTLAND
  TO COASTAL NEW HAMPSHIRE.

* IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS 
  RISE OVERNIGHT. THOSE WITH INTERESTS ALONG THE MOST VULNERABLE 
  COASTLINES SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH 
  WATER LEVELS. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Apr 7, 11:37 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 7, 11:37 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1137 AM EDT SAT APR 7 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS SOUTH FROM THE GREAT LAKES REGION TODAY.
MEANWHILE...LOW PRESSURE WILL MOVE NORTH THROUGH THE ATLANTIC AND
INTO THE CANADIAN MARITIMES TONIGHT. IT WILL THEN ROTATE BACKWARD
THROUGH THE CANADIAN MARITIMES AND INTO NORTHERN NEW ENGLAND BY
EARLY NEXT WEEK. AN UPPER LEVEL LOW WILL PROVIDE CLOUDS AND
UNSETTLED WEATHER TO THE AREA MONDAY THROUGH FRIDAY. HIGH PRESSURE
WILL BUILD EAST FROM THE GREAT LAKES NEXT WEEKEND.

&&

.NEAR TERM /TODAY/...
1130AM UPDATE... HAVE MADE ONE MORE UPDATE TO ADJUST HIGH
TEMPERATURES UPWARD A FEW DEGREES ESPECIALLY OVER SOUTHERN AREAS.
ALREADY CLOSE TO 50 DEGREES IN SOUTHERN NEW HAMPSHIRE. LOW 50S ARE
EXPECTED TO BE THE MAXIMUMS.

830AM UPDATE... HAVE UPDATED THE FORECAST TO LOWER POPS FOR THE
NEXT FEW HOURS ESPECIALLY. LATER IN THE DAY AS CLOUDS AND MOISTURE
SPREAD SOUTHWARD... MORE SNOW SHOWERS IN THE UPSLOPE AREAS OF THE
MOUNTAINS CAN BE EXPECTED.

PREVIOUS DISCUSSION...
DEVELOPING...CUTOFF UPPER LEVEL LOW WILL REMAIN RELATIVELY
STATIONARY TODAY OVER THE GULF OF MAINE. MOISTURE WILL CONTINUE TO
GRADUALLY INCREASE OVER THE REGION IN THE FORM OF A MID LEVEL
CLOUD DECK...WHICH WILL SLOWLY BE LOWERING WITH TIME.

ANY LIGHT SHOWERS THAT ATTEMPT TO DEVELOP WILL BE FIGHTING QUITE A
BIT OF DRY AIR AS EVIDENT BY OUR LATEST 00Z GYX SOUNDING. A FEW
SCATTERED -SHRA AND -SHSN MAY BE BENEFITED BY AN UPSLOPE COMPONENT
IN THE MTNS OF ME AND NRNMST NH HWVR.

USED A BLEND OF MATCH MOS FOR TODAY'S MAXIMUM TEMPERATURES.
CONSIDERABLE CLOUD COVER WILL KEEP READINGS MAINLY IN THE 40S
TODAY...WITH A FEW LOWER 50S FAR SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
UPPER LEVEL LOW WILL BEGIN TO RETROGRADE DURING THIS PERIOD.
A FEW SCATTERED SNOW SHOWERS WILL CROSS ME/NH TONIGHT...ALBEIT
THEY WILL BE RELATIVELY LIGHT WITH DRY AIR STILL IN PLACE IN THE
LOWER LEVELS. WITH H850 TEMPS NEAR -10C...PTYPE SHOULD BE IN THE
SOLID FORM.

ON SUNDAY...THE LOW LEVEL FLOW WILL BE WESTERLY AS THE UPPER LEVEL
LOW SHIFTS TO OUR NORTH. AGAIN...THERE MAY BE A FEW SCATTERED
SHOWERS OR SPRINKLES...BUT ALL IN ALL...WITH THE FLOW SETUP OVER
THE REGION...ANY PCPN WILL BE LIGHT.

COOLER MET NOS APPEAR TO BE UNDERDONE FOR MAX TEMPS GIVEN THE W FLOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LATEST NUMERICALS ARE IN GENERAL AGREEMENT ABOUT A PERSISTENT
TROUGH...OR UPPER LOW...ACROSS THE REGION THROUGH LATE NEXT
WEEK...WITH RISING HEIGHTS BY NEXT WEEKEND AS AN UPPER RIDGE
BUILDS EAST FROM THE GREAT LAKES.

IN THE DAILIES...AN UPPER LEVEL LOW WILL PROVIDE CLOUDS AND
UNSETTLED WEATHER TO THE AREA SUNDAY NIGHT THROUGH FRIDAY. HIGH
PRESSURE WILL BUILD EAST FROM THE GREAT LAKES NEXT WEEKEND.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...MAINLY VFR CONDITIONS...HWVR MVFR CONDITIONS
DEVELOPING IN SOME LOCATIONS TONIGHT INTO SUNDAY.

LONG TERM...

SUN NIGHT - WED...SCT MVFR POSSIBLE IN RAIN OR SNOW SHOWERS.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA.

LONG TERM...

MON - TUE...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.

&&

.FIRE WEATHER...
OUR RH VALUES WILL LOWER INTO THE 25 TO 30 PERCENT
RANGE TODAY. HOWEVER...WINDS WILL BE MARGINAL...IN THE 10 TO 15
MPH RANGE...WITH A FEW GUSTS NEAR 20 MPH. THIS KEEPS US JUST
OUTSIDE OF THE RFW CRITERIA...HOWEVER FIRE DANGER WILL STILL BE
ELEVATED. FOR NOW...WE WILL BE PLACING THIS ELEVATED CONCERN IN
THE HWO...BUT NOT ISSUING AN RFW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
Hazardous weather outlook, Apr 7, 3:09 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
309 AM EDT SAT APR 7 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-080715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
309 AM EDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

RELATIVE HUMIDITY VALUES WILL DROP INTO THE 25 TO 30 PERCENT
RANGE TODAY. HOWEVER...WINDS WILL BE MARGINAL...IN THE 10 TO 15
MPH RANGE...WITH A FEW GUSTS NEAR 20 MPH. THIS KEEPS US JUST
OUTSIDE OF THE RED FLAG WARNING CRITERIA. HOWEVER...FIRE DANGER
WILL STILL BE ELEVATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-080715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
309 AM EDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.